Fertility Network UK

Clomid - What is it doing to my body and side effects?

Hi all

I'm On my second month of taking Clomid and I have a few questions that I'd rather get from a knowledgeable source (you lovely people) rather than the wilds of Google. This is mainly because I've not been feeling well recently and I'm trying to figure out if it's the tablets or something else?

What I'd like to know is what is it actually doing to my body? I know it helps with ovulation, but how?

Also what side effects does it have? I've been feeling sick, dizzy and had a pain in my lower left abdomen (the side I had an ectopic) Does this sound normal or should I see my GP?

Thanks in advance for any advice


5 Replies

Hello dear, Clomid is used to stimulate the brain to produce the hormones needed to mature and release an egg. It reliably causes ovulation in 60% to 80% of the women who take it, and under half of those women will conceive.Hope it will help you to know about clomid


hey mokey , i read your post and came to know about your situation and dear not to worry as the symptoms that you mentioned in your post is just because of clomid

Side effects of Clomid are mild and might include nausea, headache, vision changes, weight changes, changes in sex drive, dizziness, or breast enlargement.

hope it will help you . Good luck!!!


Hey, I took clomid for 7 months my main side affects were hot flushes and sweats, headaches, mood swings. The symptoms your describing do sound like there from the clomid but I would say if you have any major concerns and want your mind put at ease contact your GP or clinic. Good luck x


Hi, I'd advise you to check Clomid instructions, as every side effect is listed there. Every person is different, so one lady can have nausea and headaches, another lady can have mood swings and sore abdomen etc. As for me, I always had mood swings, libido jumps, sometimes severe headaches, and very sensitive breasts. Maybe there was something else, don't remember. But in my case Clomid also resulted in thin endometriosis. My doc said that it can cause such an effect, but it's a rear one... Lucky me 😢


HI Mokey76. First of all I was sorry to hear that you have some side effects from using Clomid. The reason for these is that it doesn't actually work directly on your ovaries, it works on your pituitary and hypothalamus glands in your brain, which are situated just above the top pf your nose "inside". The drug gets the two glands talking properly to one another, so that they can then send a message down to the ovaries to get one of them to ovulate, hopefully at the correct time. The pain you are feeling could be through ovulation, which can happen either side, even if you only have one Fallopian tube. No need to see your GP unless you get a really blinding headache, that affects your vision. Hope it works well for you and is a success. Drinking extra water can sometimes help with the headaches. Diane


You may also like...